Alert archive / California / Hard Freeze Warnings in 2015

Hard Freeze Warning 3, NWS Eureka, CA

November 28, 2015

NWS Eureka, CA issued this hard freeze warning at Nov 28, 2015, 2:20 PM PST. It took effect at Nov 29, 2015, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2015, 2:20 PM PST (22:20 UTC)
In effect from
Nov 29, 2015, 12:00 AM PST
Expired
Nov 29, 2015, 8:00 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WWUS76 KEKA 282220
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
220 PM PST SAT NOV 28 2015

CAZ001-002-291130-
/O.NEW.KEKA.HZ.W.0003.151129T0800Z-151129T1600Z/
REDWOOD COAST-MENDOCINO COAST-
220 PM PST SAT NOV 28 2015

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY. 

* LOW TEMPERATURES...MID TO UPPER 20S AWAY FROM THE COAST...AROUND
  30 AT THE IMMEDIATE COAST.

* LOCATIONS INCLUDE...BOONVILLE...BLUE LAKE AND FORTUNA. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
683 
WWUS76 KEKA 291113
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 AM PST SUN NOV 29 2015

CAZ001-002-291600-
/O.CON.KEKA.HZ.W.0003.000000T0000Z-151129T1600Z/
REDWOOD COAST-MENDOCINO COAST-
313 AM PST SUN NOV 29 2015

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

* LOW TEMPERATURES...MID TO UPPER 20S AWAY FROM THE COAST... 
  AROUND 30 AT THE IMMEDIATE COAST. 

* LOCATIONS INCLUDE...BOONVILLE...BLUE LAKE AND FORTUNA.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
605 
WWUS76 KEKA 291555
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
755 AM PST SUN NOV 29 2015


CAZ001-002-291700-
/O.EXP.KEKA.HZ.W.0003.000000T0000Z-151129T1600Z/
REDWOOD COAST-MENDOCINO COAST-
755 AM PST SUN NOV 29 2015

...HARD FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

TEMPERATURES DIPPED INTO THE UPPER 20S TO LOWER 30S EARLY
THIS MORNING. A FEW SITES IN THE ANDERSON VALLEY IN MENDOCINO
COUNTY SAW TEMPERATURES IN THE UPPER TEENS TO LOWER 20S.

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Nov 28, 4:13 AM PST, 10 hours 7 minutes earlier.

Area forecast discussion, Nov 28, 4:13 AM PST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
413 AM PST SAT NOV 28 2015

.SYNOPSIS...DRY AND UNSEASONABLY COLD WEATHER WILL PERSIST
THROUGH THE WEEKEND. A PERIOD OF LIGHT RAIN AND HIGH ELEVATION
SNOW WILL BE POSSIBLE DURING THE DAY MONDAY.

&&

.DISCUSSION...

.SHORT TERM.../SATURDAY THROUGH TUESDAY/...VERY LITTLE CHANGE TO
THE UPPER PATTERN OVER THE PAST 24 HOURS HAS RESULTED IN
PERSISTENT COLD WEATHER CONDITIONS THROUGHOUT THE AREA. AS
EXPECTED...OVERNIGHT LOWS THUS FAR HAVE GENERALLY TRENDED A FEW
DEGREES COOLER THAN YESTERDAY IN MOST LOCATIONS EARLY THIS
MORNING...LIKELY DUE TO A SLIGHT WEAKENING OF OFFSHORE WINDS
ALTHOUGH RIDGETOPS CONTINUE TO SEE SOME RATHER STRONG GUSTS. AFTER
YET ANOTHER COOL BUT CLEAR AFTERNOON TODAY...ANOTHER ROUND OF COLD
OVERNIGHT TEMPERATURES IS EXPECTED TONIGHT AS OFFSHORE WINDS
CONTINUE A GRADUAL DECLINE. THIS MAY NECESSITATE THE ISSUANCE OF
ANOTHER HARD FREEZE WARNING FOR TONIGHT...PARTICULARLY FOR COASTAL
MENDOCINO COUNTY.

BY LATE SUNDAY...A SHORTWAVE TROUGH AND COLD FRONT WILL ATTEMPT
TO MOVE DIRECTLY INTO THE TEETH OF A BLOCKING OMEGA RIDGE ACROSS
THE EASTERN PACIFIC...WEAKENING AS IT DOES SO. THIS FRONT IS
EXPECTED TO ARRIVE AT THE COAST MONDAY MORNING...POTENTIALLY
BRINGING A PERIOD OF VERY LIGHT RAIN TO COASTAL AREAS NORTH OF
CAPE MENDOCINO. MODEL GUIDANCE HAS STRUGGLED WITH THIS FRONT OVER
THE PAST COUPLE OF DAYS...WHICH ISNT TERRIBLY SURPRISING GIVEN THE
TRANSITION OUT OF A COMPLEX BLOCKING REGIME. WHILE LATEST RUNS
HAVE REDUCED THE OVERALL AMOUNT OF QPF ASSOCIATED WITH THIS
SYSTEM...CURRENT THINKING REMAINS THAT AT LEAST SOME VERY LIGHT
RAIN WILL FALL IN OUR NORTHERN COASTAL AREAS...WITH A LOWER
LIKELIHOOD ACROSS MENDOCINO AND TRINITY COUNTIES. SOME LIGHT SNOW
WILL BE POSSIBLE ABOVE 3000 FEET MONDAY MORNING...HOWEVER AMOUNTS ARE
EXPECTED TO BE VERY LIGHT AND ONLY LIKELY TO IMPACT RIDGES OF
EASTERN DEL NORTE AND NORTHERN HUMBOLDT/TRINITY COUNTIES. FARTHER
EAST AND SOUTH...RAPIDLY DIMINISHING PRECIPITATION WILL REDUCE
THE LIKELIHOOD OF ACCUMULATING SNOWFALL...ALTHOUGH SHOULD
PRECIPITATION PENETRATE FARTHER INLAND THAN EXPECTED COLD
AIR ALREADY IN PLACE ACROSS INTERIOR VALLEY LOCATIONS COULD
RESULT IN SOME LIGHT SNOW AT LOWER ELEVATIONS. TUESDAY CONTINUES
TO LOOK DRY AS THIS WEAKENING LOW WILL NOT BE QUITE ENOUGH TO
BREAK DOWN THE WEST COAST RIDGE COMPLETELY. /BRC

.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/...MODELS CONTINUE
TO COME INTO AGREEMENT WITH A FRONT MOVING INTO THE AREA TUESDAY
NIGHT AND WEDNESDAY. THIS IS ASSOCIATED WITH A STRONG AREA OF LOW
PRESSURE TRANSITING THE NORTHERN GULF OF ALASKA. AS THIS LOW SPINS
ITS WAY ACROSS THE GULF IT IS FORECAST TO SWING A SERIES OF FRONTS
ACROSS NW CAL BEGINNING TUESDAY NIGHT AND LASTING INTO THURSDAY.
WHILE MODELS ARE CONVERGING ON A SOLUTION FOR THE TIMING OF THESE
FRONTS, STRENGTH REMAINS A QUESTION MARK. AS IT STANDS NOW THE
STRONGEST FRONT WILL ARRIVE THURSDAY MORNING WITH STRONG SOUTHERLY
WINDS AND RAIN. WITH SOUTHERLY FLOW DOMINATING THE NEXT SEVERAL
DAYS LOOK FOR RISING SNOW LEVEL AND INCREASING TEMPERATURES TO
SEASONAL NORMALS OR SLIGHTLY ABOVE. TEMPS AND SNOW LEVELS WILL
FALL BEHIND THURSDAYS FRONT AS COLD AIR FILTERS IN ACROSS THE
AREA. OVERALL, CONFIDENCE IS INCREASING IN THE FORECAST AS MODELS
COME INTO BETTER AGREEMENT. THE COMING MIDDLE PART OF THE WEEK
LOOKS WET. /BFG

&&

.AVIATION...VFR CONDITIONS AND CLEAR SKIES EXPECTED AT ALL SITES
THROUGH THE NEXT 24 HOURS....WITH GENERALLY LIGHT OFFSHORE WINDS
PREVAILING EXCEPT FOR AT THE IMMEDIATE COAST DURING THE AFTERNOON.

&&

.MARINE...WEAK LOW PRESSURE SLIDING DOWN THE COAST IS LEAVING
BEHIND A BUILDING MODERATE SWELL FOR THE NW CAL COASTAL WATERS
TODAY. MORNING BUOY REPORTS ARE ALL READING 3 FEET AT AROUND 15
SECONDS, BUT THIS WILL QUICKLY CHANGE THROUGH THE DAY WITH SWELL
BUILDING BY ABOUT DOUBLE TO AROUND 6 FEET AT 13 SECONDS. THIS
SWELL WILL SUBSIDE OVERNIGHT. BY SUNDAY THE COASTAL WATERS CAN BID
FAREWELL TO THE LOW SEAS AND LIGHT WINDS OF THE LAST COUPLE OF DAY
AS A FRONT APPROACHES THE REGION BRINGING INCREASING SOUTHERLY
WINDS AND BUILDING STEEP SOUTHERLY WAVES. THIS SYSTEM HAS ITS
ROOTS AS AN ALEUTIAN LOW AND HAS BEEN GENERATING LARGE WAVES OVER
THE LAST FEW DAYS. THESE WAVES DISTANT GENERATED WAVES WILL ARRIVE
IN THE NW CAL WATERS ON SUNDAY AS LONG PERIOD SWELL. LOOK FOR NW
SWELL TO BUILD ON SUNDAY TO AROUND 6 FEET AT 18 SECONDS AND
FURTHER TO AROUND 10 FEET AT 15 SECONDS ON MONDAY. AS THIS SWELL
ARRIVES SUNDAY MORNING, IT HAS THE POTENTIAL TO CAUSE BREAKING
WAVES OVER NEAR SHORE SHOALS. THIS SHOULD BE A SHORT LIVED THREAT
DUE TO THE BUILDING STEEP WAVES EXPECTED TO DOMINATE THE SEAS BY
SUNDAY AFTERNOON. A SERIES OF SYSTEMS WILL MAINTAIN STEEP
SOUTHERLY WAVES INTO MIDWEEK WHILE ANOTHER SWELL IS FORECAST TO
ARRIVE WEDNESDAY MORNING. OVERALL, TODAY WILL BE THE LAST DAY WITH
LIMITED CONDITIONS. BUILDING STEEP SEAS WILL DOMINATE THROUGH
MIDWEEK. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     HARD FREEZE WARNING UNTIL 8 AM PST THIS MORNING FOR CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 28, 8:04 AM PST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
804 AM PST SAT NOV 28 2015

CAZ003-004-291615-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
804 AM PST SAT NOV 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

FRIGID TEMPERATURES MAY CAUSE LOCALIZED ICY SPOTS ON AREA ROADWAYS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

COLD OVERNIGHT TEMPERATURES WILL CONTINUE THROUGH MONDAY. VERY
LIGHT ACCUMULATING SNOW WILL BE POSSIBLE AT ELEVATIONS ABOVE 3000
FEET EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-291615-
REDWOOD COAST-MENDOCINO COAST-
804 AM PST SAT NOV 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

FRIGID TEMPERATURES MAY CAUSE LOCALIZED ICY SPOTS ON AREA
ROADWAYS THIS MORNING. ADDITIONAL BELOW FREEZING TEMPERATURES ARE
EXPECTED OVERNIGHT TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LONG PERIOD SWELL WILL ARRIVE AT NW CALIFORNIA BEACHES SUNDAY
MORNING CAUSING A MODERATE SNEAKER WAVE RISK. LONG PERIOD WAVES
WILL CAUSE LARGER BREAKERS TO ARRIVE IN SETS WITH LULLS OF SEVERAL
MINUTES BETWEEN SETS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-291615-
MENDOCINO INTERIOR-
804 AM PST SAT NOV 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

FRIGID TEMPERATURES MAY CAUSE LOCALIZED ICY SPOTS ON AREA ROADWAYS
THIS MORNING AND AGAIN OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

COLD OVERNIGHT TEMPERATURES WILL CONTINUE THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 8:28 PM PSTHard Freeze WarningEKA12 hr
Nov 28, 2:31 PM PSTSmall Craft AdvisoryEKA3 days

Nearby

Hard Freeze Warnings in California, 2015Every hard freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.